Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2007, 6:49 PM MDT for Huerfano County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 6:49 PM MDT (00:49 UTC)
- Expired
- Jun 12, 2007, 7:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 130048 SVRPUB COC055-130145- /O.NEW.KPUB.SV.W.0094.070613T0049Z-070613T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES EAST OF FARISITA...OR 39 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3754 10507 3748 10483 3788 10466 3787 10501 $$ METZE
4 follow-up statements
000 WWUS55 KPUB 130102 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 702 PM MDT TUE JUN 12 2007 COC055-130145- /O.CON.KPUB.SV.W.0094.000000T0000Z-070613T0145Z/ HUERFANO CO- 702 PM MDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL HUERFANO COUNTY... AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY RAIN. THIS STORM WAS CENTERED 7 MILES NORTH OF WALSENBURG...OR 39 MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL HUERFANO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3755 10503 3753 10480 3786 10455 3787 10501 $$ METZE
000
WWUS55 KPUB 130115
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT TUE JUN 12 2007
COC055-130145-
/O.CON.KPUB.SV.W.0094.000000T0000Z-070613T0145Z/
HUERFANO CO-
715 PM MDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL HUERFANO COUNTY...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY RAIN.
THIS STORM WAS CENTERED 8 MILES NORTH OF WALSENBURG...OR 38 MILES
SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL HUERFANO COUNTY.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3764 10497 3759 10466 3786 10455 3788 10466
3787 10500
$$
METZE000
WWUS55 KPUB 130131
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT TUE JUN 12 2007
COC055-130145-
/O.CON.KPUB.SV.W.0094.000000T0000Z-070613T0145Z/
HUERFANO CO-
732 PM MDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN HUERFANO COUNTY...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY RAIN.
THIS STORM WAS CENTERED 9 MILES NORTH OF WALSENBURG...OR 37 MILES
SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL HUERFANO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10486 3753 10462 3784 10451 3788 10465
3787 10493
$$
METZE000
WWUS55 KPUB 130144
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT TUE JUN 12 2007
COC055-130155-
/O.EXP.KPUB.SV.W.0094.000000T0000Z-070613T0145Z/
HUERFANO CO-
745 PM MDT TUE JUN 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUERFANO COUNTY
EXPIRES AT 745 PM MDT...
LAT...LON 3763 10486 3753 10462 3784 10451 3788 10465
3787 10493
$$
METZEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:26 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 3:26 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT TUE JUN 12 2007 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...UPPER LOW IS LOCATED OVER SC COLO. A FEW SCTD SHOWERS WERE NOTED OVER THE PIKES PEAK REGION AND OVER THE SW MTNS. A FEW SHOWERS WERE TRYING TO DEVELOP OVER THE PLAINS. REST OF TODAY/TONIGHT...MAIN CONCERN IS HOW MUCH CONVECTION WILL DEVELOP ON THE PLAINS IN THE NEAR TERM? BOUNDARY/COOL FRONT SHOULD START TO MOVE ACROSS THE PIKES PEAK REGION AROUND 21Z AND GRADUALLY SHIFT S AND E OVER THE PLAINS. WITH THE JET OVER US AND PRETTY GOOD CAPE OVER THE PLAINS...I AM A BIT CONCERNED OF AN ISOLATED STORM OR TWO DEVELOPING AHEAD OF THE LINE AND BECOMING SVR....HOWEVER NO SHORT RANGE MODEL IS BREAKING OUT ANY SIGNIF CELLULAR PRECIP AHEAD OF THE BOUNDARY ATTM. FOR NOW...WILL KEEP LIKELY POPS WITH THE BOUNDARY MOVG ACROSS THE AREA THIS EVENING...AND THEN DECREASING POPS LATER TONIGHT AS THE SYSTEM MOVES THROUGH. TOMORROW...COOLER AIR WILL MOVE INTO THE REGION AS MOD NW FLOW CONTINUES ALOFT. DECREASED TEMPS A FEW DEGREES FROM INHERITED FCST EARLIER...WITH HIGHS EXPECTED MAINLY IN THE UPPER 70S ACROSS THE REGION WITH MOD NW FLOW. SHOWERS...IF ANY...SHOULD BE ISOLD AND MAINLY ALONG THE FRINGES OF THE S MTS. /HODANISH .LONG TERM... (TOMORROW NIGHT THROUGH TUESDAY) STILL SOME LINGERING THUNDERSTORM ACTIVITY ON THE BACK SIDE OF THE TROUGH ACROSS EASTERN COLORADO...ESPECIALLY EASTERN BORDER AREAS... WEDNESDAY EVENING AS UPPER LOW MEANDERS SLOWLY SOUTHEAST ACROSS SOUTHEAST COLORADO INTO THE PANHANDLES. HEAVY RAIN POTENTIAL WILL CONTINUE WEDNESDAY EVENING ACROSS THE SOUTHEAST CORNER...DUE TO AVAILABLE MOISTURE AND SLOW MOVEMENT. LOOKS RELATIVELY QUIET AFTER THAT...PRETTY MUCH RIGHT ON THROUGH THE WEEKEND. GENERAL RIDGING MOVES OVERHEAD...WITH LIKELY ENOUGH MOISTURE AROUND TO WARRANT ISOLATED AFTERNOON/EVENING THUNDERSTORM ACTIVITY ALONG AND NEAR THE MOUNTAINS THROUGH THE PERIOD. MODELS HINT AT A WEAK DISTURBANCE POSSIBLY AFFECTING THE SOUTHERN TIER MOUNTAINS ON SATURDAY BUT SHOULDNT BE A BIG DEAL. IF IT TURNS OUT TO BE A REAL FEATURE...MAY HAVE TO UP POPS FROM ISOLATED TO SCATTERED. NEXT POTENTIAL SIGNIFICANT SYSTEM TO COME THROUGH WOULD ARRIVE EARLY NEXT WEEK. LATEST RUNS ARE LOOKING WEAKER/FARTHER NORTH AND EAST WITH THIS WAVE THAN PREVIOUS RUNS...WITH FROPA OVER THE EASTERN PLAINS EARLY MONDAY...WITH PRECIP ODDS GOING UP BEHIND FROPA MONDAY/MONDAY NIGHT...POSSIBLY LINGERING THROUGH TUESDAY. 12Z GFS40 DOESNT LOOK NEARLY AS IMPRESSIVE WITH THE QPF OVER THE AREA AS IT DID IN THE 06Z RUN. WILL HAVE TO WAIT AND SEE ON THIS ONE. LW && .AVIATION...WIND SHIFT SHOULD MOVE ACROSS COS AROUND 21Z AND PUB AROUND 22Z. WINDS WILL THEN PICK UP AND BECOME GUSTY FROM THE NW FOR A FEW HOURS AFTER FROPA. EXPECT SCTD TSRA WITH THE FRONT WITH GUSTY WINDS. I DO NOT ANTICIPATE ANY SIGNIF LOW CIGS FOR AN EXTD PERIOD OF TIME WITH THE STORMS. AS FOR ALS...EXCEPT FOR AN ISOLD TSRA THIS AFTERNOON AND EARLY EVENING...I DO NOT EXPECT ANY SIGNIF WX AT THIS SITE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/50
Hazardous weather outlook, Jun 12, 9:30 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 930 AM MDT TUE JUN 12 2007 COZ058>089-093>099-131400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 930 AM MDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STORM MOTION TODAY WILL BE TO THE NORTH-NORTHEAST AT 15 TO 25 MPH. AN UPPER LEVEL TROUGH OVER NEW MEXICO THIS MORNING WILL MOVE NORTHEAST ACROSS THE REGION LATE TODAY. THE COMBINATION OF SHEAR AND INSTABILITY WILL ALLOW FOR ONE OR TWO SEVERE STORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO WEDNESDAY AND WEDNESDAY NIGHT...WITH THE BEST COVERAGE EXPECTED ACROSS THE FAR SOUTHEAST PLAINS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA FROM THURSDAY THROUGH MONDAY...WITH BEST COVERAGE MOVING BACK ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE HAIL GENERALLY LESS THAN 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. HODANISH
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.